Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Apr 10, 2011, 2:45 PM CDT for 15 counties in Texas. It took effect at Apr 11, 2011, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 2:45 PM CDT (19:45 UTC)
- In effect from
- Apr 11, 2011, 9:00 AM CDT
- Expired
- Apr 11, 2011, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -851 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS84 KCRP 101945 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 245 PM CDT SUN APR 10 2011 ...EXTREME FIRE WEATHER CONDITIONS MONDAY FOR AREAS ALONG AND WEST OF HIGHWAY 281... .A PACIFIC COLD FRONT WILL PUSH THROUGH SOUTH TEXAS EARLY MONDAY AND USHER IN A VERY DRY AIRMASS. IN ADDITION...NORTHERLY WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE FORECAST TO DEVELOP IN WAKE OF THE FRONTAL PASSAGE MONDAY MORNING. THESE WIND SPEEDS COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ARE EXPECTED TO LEAD TO DANGEROUS FIRE WEATHER CONDITIONS MONDAY MORNING THROUGH MONDAY EVENING FOR AREAS ALONG AND WEST OF HIGHWAY 281. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED EAST OF HIGHWAY 281 AS RELATIVE HUMIDITY VALUES DROP TO 15 TO 25 PERCENT AND NORTH WINDS INCREASE TO 15 TO 20 MPH WITH HIGHER GUSTS. TXZ229>231-239>241-111130- /O.UPG.KCRP.FW.A.0005.110411T1700Z-110411T2300Z/ /O.NEW.KCRP.FW.W.0009.110411T1400Z-110411T2300Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS- 245 PM CDT SUN APR 10 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY. THE RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT WAS IN EFFECT. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE SINGLE DIGITS AND TEENS BY LATE MONDAY MORNING ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS...ALONG AND WEST OF HIGHWAY 281. IN ADDITION...NORTHERLY WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP MONDAY MORNING AND PROMOTE THE SPREAD OF WILDFIRES THROUGH EARLY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TXZ232>234-242>244-246-111130- /O.NEW.KCRP.FW.A.0006.110411T1600Z-110411T2300Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- 245 PM CDT SUN APR 10 2011 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE COASTAL PLAINS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE TEENS AND LOW 20S MONDAY AFTERNOON ACROSS THE COASTAL PLAINS. IN ADDITION... NORTHERLY WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL DEVELOP BY MONDAY AFTERNOON AND PROMOTE THE SPREAD OF WILDFIRES THROUGH EARLY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ AK
4 follow-up statements
776 WWUS84 KCRP 110940 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 440 AM CDT MON APR 11 2011 ...EXTREME FIRE WEATHER CONDITIONS TODAY FOR ALL OF SOUTH TEXAS... .A COLD FRONT WILL CONTINUE TO PUSH THROUGH SOUTH TEXAS THIS MORNING AND USHER IN A VERY DRY AIRMASS. IN ADDITION...NORTHERLY WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE FORECAST TO DEVELOP IN WAKE OF THE FRONTAL PASSAGE. THESE WIND SPEEDS COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS WEST OF HIGHWAY 281 ARE EXPECTED TO LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED EAST OF HIGHWAY 281 AS RELATIVE HUMIDITY VALUES DROP TO 10 TO 25 PERCENT AND NORTH WINDS INCREASE TO 15 TO 20 MPH WITH HIGHER GUSTS. TXZ232>234-242>244-246-112100- /O.UPG.KCRP.FW.A.0006.110411T1600Z-110411T2300Z/ /O.EXB.KCRP.FW.W.0009.110411T1400Z-110412T0000Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- 440 AM CDT MON APR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE TEENS AND LOW 20S THIS AFTERNOON ACROSS THE COASTAL PLAINS. IN ADDITION... NORTHERLY WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL DEVELOP BY AFTERNOON AND PROMOTE THE SPREAD OF WILDFIRES THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TXZ245-247-112100- /O.EXB.KCRP.FW.W.0009.110411T1400Z-110412T0000Z/ ARANSAS-CALHOUN- 440 AM CDT MON APR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE TEENS AND LOW 20S THIS AFTERNOON ACROSS THE COASTAL PLAINS. IN ADDITION... NORTHERLY WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL DEVELOP BY AFTERNOON AND PROMOTE THE SPREAD OF WILDFIRES THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TXZ229>231-239>241-112100- /O.EXT.KCRP.FW.W.0009.110411T1400Z-110412T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS- 440 AM CDT MON APR 11 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE SINGLE DIGITS AND TEENS BY LATE MORNING ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS...ALONG AND WEST OF HIGHWAY 281. ADDITIONALLY...WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP DURING THE MORNING AND PROMOTE THE SPREAD OF WILDFIRES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
882 WWUS84 KCRP 111629 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1129 AM CDT MON APR 11 2011 ...EXTREME FIRE WEATHER CONDITIONS TODAY FOR ALL OF SOUTH TEXAS... .A COLD FRONT HAS PUSHED OFF THE COAST OF SOUTH TEXAS AND A VERY DRY AIRMASS HAS USHERED INTO SOUTH TEXAS. NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER WERE OCCURRING ACROSS SOUTH TEXAS. RELATIVE HUMIDITY VALUES WILL CONTINUE TO FALL TO 4 TO 8 PERCENT ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS...7 TO 15 PERCENT ACROSS THE COASTAL PLAINS...AND 15 TO 25 PERCENT ALONG THE IMMEDIATE COASTLINE AND BARRIER ISLANDS. THESE WIND SPEEDS COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY VALUES ARE LEADING TO DANGEROUS FIRE WEATHER CONDITIONS. TXZ229>234-239>247-120000- /O.CON.KCRP.FW.W.0009.000000T0000Z-110412T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1129 AM CDT MON APR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL INTO THE LOW SINGLE DIGITS ALONG AND WEST OF HIGHWAY 281...SINGLE DIGITS TO TEENS ACROSS THE COASTAL PLAINS...AND TEENS TO 20S ALONG THE IMMEDIATE COASTLINE INCLUDING THE BARRIER ISLANDS. 20 FOOT WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN EXPOSED AREAS WILL CONTINUE THROUGH MID AFTERNOON...DIMINISHING TO 15 TO 20 MPH WITH GUSTS TO 25 MPH FOR THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ AK
265 WWUS84 KCRP 112351 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 651 PM CDT MON APR 11 2011 ...EXTREME FIRE WEATHER CONDITIONS ACROSS SOUTH TEXAS TO CONTINUE INTO THE EVENING HOURS... .EXTREME FIRE WEATHER CONDITIONS ARE TO PERSIST INTO THE EVENING HOURS AS AN EXTREMELY DRY AIRMASS AND ELEVATED WINDS REMAIN IN PLACE ACROSS SOUTH TEXAS. WHILE THE 20 FOOT WIND SPEEDS ARE CURRENTLY DIMINISHING TO BELOW RED FLAG WARNING CRITERIA...THE PRESENCE OF EXTREMELY DRY AIR...ELEVATED WINDS...AND ONGOING DROUGHT CONDITIONS WILL MAINTAIN A THREAT OF EXTREME FIRE BEHAVIOR. THE EXTREME FIRE DANGER THREAT SHOULD GRADUALLY LESSEN BY LATE EVENING AS MINIMUM RELATIVE HUMIDITY VALUES INCREASE AND WINDS CONTINUE TO WEAKEN. TXZ229>234-239>247-120200- /O.EXT.KCRP.FW.W.0009.000000T0000Z-110412T0200Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 651 PM CDT MON APR 11 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL REMAIN IN THE UPPER SINGLE DIGITS ALONG AND WEST OF HIGHWAY 281 AND IN THE TEENS ACROSS THE COASTAL PLAINS AND IMMEDIATE COASTLINE THROUGH EARLY EVENING. THESE VALUES WILL GRADUALLY INCREASE THROUGH MID EVENING AS TEMPERATURES BEGIN TO COOL. WHILE 20 FOOT WINDS WILL CONTINUE TO GRADUALLY DIMINISH TO BELOW RED FLAG WARNING CRITERIA...EVEN MODERATE WIND SPEEDS COMBINING WITH EXTREMELY LOW RELATIVE HUMIDITIES WILL LEAD TO AN EXTREME FIRE DANGER THREAT. THE HIGHEST WINDS THROUGH MID EVENING WILL OCCUR GENERALLY ALONG AND EAST OF HIGHWAY 281. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS EXTENSION OF THE RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ HART
531 WWUS84 KCRP 120010 CCA RFWCRP URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 708 PM CDT MON APR 11 2011 ...EXTREME FIRE WEATHER CONDITIONS ACROSS SOUTH TEXAS TO CONTINUE INTO THE EVENING HOURS... .EXTREME FIRE WEATHER CONDITIONS ARE TO PERSIST INTO THE EVENING HOURS AS AN EXTREMELY DRY AIRMASS AND ELEVATED WINDS REMAIN IN PLACE ACROSS SOUTH TEXAS. WHILE THE 20 FOOT WIND SPEEDS ARE CURRENTLY DIMINISHING TO BELOW RED FLAG WARNING CRITERIA...THE PRESENCE OF EXTREMELY DRY AIR...ELEVATED WINDS...AND ONGOING DROUGHT CONDITIONS WILL MAINTAIN A THREAT OF EXTREME FIRE BEHAVIOR. THE EXTREME FIRE DANGER THREAT SHOULD GRADUALLY LESSEN BY LATE EVENING AS RELATIVE HUMIDITY VALUES INCREASE AND WINDS CONTINUE TO WEAKEN. TXZ229>234-239>247-120200- /O.EXT.KCRP.FW.W.0009.000000T0000Z-110412T0200Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 708 PM CDT MON APR 11 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL REMAIN IN THE UPPER SINGLE DIGITS ALONG AND WEST OF HIGHWAY 281 AND IN THE TEENS ACROSS THE COASTAL PLAINS AND IMMEDIATE COASTLINE THROUGH EARLY EVENING. THESE VALUES WILL GRADUALLY INCREASE THROUGH MID EVENING AS TEMPERATURES BEGIN TO COOL. WHILE 20 FOOT WINDS WILL CONTINUE TO GRADUALLY DIMINISH TO BELOW RED FLAG WARNING CRITERIA...EVEN MODERATE WIND SPEEDS COMBINING WITH EXTREMELY LOW RELATIVE HUMIDITIES WILL LEAD TO AN EXTREME FIRE DANGER THREAT. THE HIGHEST WINDS THROUGH MID EVENING WILL OCCUR GENERALLY ALONG AND EAST OF HIGHWAY 281. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS EXTENSION OF THE RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ HART
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:36 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 10, 12:36 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1236 PM CDT SUN APR 10 2011
.DISCUSSION...UPDATED AVIATION DISCUSSION FOR 18Z TAFS.
&&
.AVIATION...SOUTHEAST WINDS 20-25 KNOTS GUSTING TO 28-33 KNOTS
WILL PREVAIL THIS AFTERNOON AND EARLY EVENING. BKN MVFR DECK WAS
EXITING KCRP AND MOVING INTO KVCT. MVFR DECK AT KVCT SHOULD LAST
UNTIL 20Z BEFORE SCATTERING OUT. A COLD FRONT WILL APPROACH THE
REGION LATE TONIGHT. MVFR/IFR CIGS WILL DEVELOP AT KCRP AND KVCT
SHORTLY AFTER 00Z AND CONTINUE UNTIL THE STRONGER WINDS BEHIND THE
FRONTAL PASSAGE OCCUR AROUND 16Z. THERE IS THE POSSIBILITY OF A
SHOWER ACROSS THE COASTAL PLAINS ALONG THE FRONT...BUT THE
PROBABILITY IS TOO LOW TO MENTION IN THE TAF. KLRD WILL LIKELY
REMAIN VFR THROUGH THE TAF PERIOD...WITH THE FRONT MOVING THROUGH
THAT AREA BEFORE 12Z.
&&
.PREV DISCUSSION... /ISSUED 1019 AM CDT SUN APR 10 2011/
DISCUSSION...ONLY MINOR ADJUSTMENTS MADE TO THE FORECAST TO
UPDATE TEMPERATURE TRENDS AND CLOUD COVER. ANOTHER BREEZY DAY IS
IN STORE FOR SOUTH TEXAS AND WINDS COULD GET CLOSE TO WIND
ADVISORY CRITERIA FOR THE SOUTHERN COASTAL BEND. IT WILL ALSO BE
HOT ONCE AGAIN...ESPECIALLY ACROSS THE RIO GRANDE WHERE
TEMPERATURES WILL GET INTO THE LOW 100S. LAREDO HAS A CHANCE TO
TIE OR BREAK THEIR RECORD HIGH OF 104 DEGREES SET BACK IN 1963.
PREV DISCUSSION... /ISSUED 638 AM CDT SUN APR 10 2011/
DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION.
AVIATION...MVFR CIGS PERSIST THIS MORNING FOR MOST TAF
LOCATIONS...MAINLY EAST OF HIGHWAY 16. LOW LEVEL WIND SHEAR IN
TAFS FOR A FEW MORE HOURS FOR THE 45KT JET OVERHEAD. CLOUD COVER
WILL SLOWLY LIFT AND BURN OFF DURING THE MORNING AND VFR
CONDITIONS RETURN FOR ALL SITES BETWEEN 16Z- 18Z WITH WIND SPEEDS
INCREASING TO 15-20KTS WITH HIGHER GUSTS AS WINDS MIX DOWN. THE
WIND WILL RELAX SOME LATE THIS EVENING WITH THE RETURN OF MVFR
CIGS. PACIFIC FRONT ON TAP FOR LATE IN THE TAF PERIOD...JUST
BEFORE SUNRISE MONDAY...WITH WINDS SHIFTING NORTHERLY.
PREV DISCUSSION... /ISSUED 447 AM CDT SUN APR 10 2011/
SHORT TERM (TODAY THROUGH MONDAY)...EXPECTING TODAY TO BE SIMILAR TO
THE PAST SEVERAL WITH RESPECT TO AFTERNOON TEMPERATURES AND BREEZY
TO WINDY CONDITIONS. A PACIFIC COLD FRONT REMAINS ON TRACK TO PUSH
THROUGH SOUTH TEXAS EARLY MONDAY MORNING. AHEAD OF AND JUST ALONG
THE FRONTAL PASSAGE...ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATE TONIGHT THROUGH EARLY MONDAY MORNING. THE MAIN FOCUS
FOR PRECIPITATION LOOKS TO BE NORTH OF THE REGION WHILE SOUTH
TEXAS MAY ONLY GET CLIPPED WITH THE TAIL END OF ANY CONVECTION. A
VERY DRY AIR MASS WILL THEN PUSH INTO THE REGION LATE MONDAY
MORNING AND EARLY AFTERNOON WITH WINDS SHIFTING NORTHERLY. WITH
AFTERNOON TEMPERATURES STILL WARMING INTO THE UPPER 80S TO LOWER
90S...RELATIVE HUMIDITY VALUES WILL PLUMMET. THIS WILL POSSIBLY
LEAD TO A CRITICAL WILDFIRE THREAT TO PORTIONS OF SOUTH
TEXAS...SEE BELOW FOR MORE DETAILS.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...HIGHER PRESSURE
MOVING IN ACROSS SOUTH TEXAS WILL BRING DRIER AIR AS WELL AS WEAK
TO MODERATE NORTH-NORTHEASTERLY WINDS AT THE BEGINNING OF THE
EXTENDED. THE HIGH WILL SHIFT TO THE EAST ON TUESDAY ALLOWING
MOISTURE TO RETURN ACROSS THE REGION. FOR TUESDAY...RELATIVE
HUMIDITY VALUES WILL ONCE AGAIN DROP TO BELOW 30% AREAWIDE...IN
THE TEENS ACROSS THE RIO GRANDE PLAINS...AS MOISTURE RETURN WILL
ONLY BE WEAK. WEAK TO MODERATE SOUTHEAST FLOW WILL HELP CREATE AN
ELEVATED FIRE DANGER THREAT FOR TUESDAY AFTERNOON. FOR WEDNESDAY
AND THURSDAY...MOISTURE VALUES WILL INCREASE DUE TO THE
DEVELOPMENT OF LOWER PRESSURE ACROSS THE SOUTHERN PLAINS. STRONG
CAPPING WILL REDEVELOP ACROSS SOUTH TEXAS WITH 85H TEMPS WARMING
DUE TO SOUTH-SOUTHWESTERLY FLOW. WITH MOISTURE INCREASING IN THE
LOWER LEVELS...A FEW ISOLATED LIGHT SHOWERS WILL BE POSSIBLE ON
WEDNESDAY AND THURSDAY FOR THE EASTERN HALF OF THE CWA.
HOWEVER...WILL CONTINUE TO KEEP 10 POPS IN FOR NOW. ANOTHER COLD
FRONT IS THEN EXPECTED TO MOVE SOUTH ACROSS THE AREA FRIDAY.
MOISTURE DURING THE FRONTAL PASSAGE WILL BE LIMITED...SO WILL
CONTINUE TO LEAVE A DRY FORECAST FOR THE END OF THE WORK WEEK.
MARINE...MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE ACROSS THE
COASTAL WATERS TODAY. AS A RESULT...SMALL CRAFT ADVISORIES HAVE
BEEN POSTED FOR PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS. DUE TO
THE PERSISTENT ONSHORE FLOW...WAVE HEIGHTS MAY APPROACH 7 FEET
ACROSS THE OFFSHORE WATERS LATE THIS AFTERNOON AND EVENING.
FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL PLUMMET MONDAY
AFTERNOON IN WAKE OF A PACIFIC FRONTAL PASSAGE WITH HUMIDITY VALUES
EXPECTED TO FALL INTO THE TEENS COMBINED WITH NORTHERLY WIND
SPEEDS OF 15 TO 25 MPH...A FIRE WEATHER WATCH HAS BEEN POSTED. THE
FORECAST CHALLENGE REMAINS ON WHETHER THE ELEVATED WIND SPEEDS
WILL COINCIDE WITH THE EXTREMELY LOW RH VALUES. FIRE WEATHER
PLANNERS ARE URGED TO CHECK BACK FOR THE LATEST FORECASTS ON THE
POTENTIALLY CRITICAL WILDFIRE THREAT FOR MONDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 88 70 85 59 81 / 10 20 20 0 0
VICTORIA 88 69 84 54 83 / 10 20 10 0 0
LAREDO 104 69 93 62 93 / 0 10 10 0 0
ALICE 96 71 89 55 86 / 10 20 10 0 0
ROCKPORT 80 71 83 63 77 / 10 20 20 0 0
COTULLA 101 65 90 57 89 / 10 10 10 0 0
KINGSVILLE 93 72 89 56 86 / 10 20 20 0 0
NAVY CORPUS 83 72 82 63 79 / 10 20 20 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO
PORT ARANSAS...COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM.
&&
AK/84...AVIATIONHazardous weather outlook, Apr 10, 5:15 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 515 AM CDT SUN APR 10 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 515 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TODAY FOR PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS DUE TO MODERATE TO STRONG ONSHORE WIND SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP MONDAY ACROSS THE COASTAL WATERS BEHIND A PACIFIC COLD FRONT. A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS MONDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TO DEVELOP ALONG THE FRONT ACROSS THE COASTAL PLAINS. RED FLAG CONDITIONS ARE POSSIBLE ON MONDAY BEHIND A PACIFIC COLD FRONT AS RELATIVE HUMIDITY VALUES FALL TO 10 TO 30 PERCENT ACROSS THE BRUSH COUNTRY AND THE RIO GRANDE PLAINS...ALONG WITH MODERATE TO STRONG NORTHERLY WINDS. AN ELEVATED FIRE DANGER THREAT WILL ALSO BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:05 AM CDT | Small Craft Advisory for Winds | CRP | 27 hr | |
| Apr 10, 5:09 AM CDT | Fire Weather Watch | CRP | Duval, Jim Wells, La Salle, Live Oak, McMullen, Webb | 10 hr |
| Apr 10, 2:26 PM CDT | Small Craft Advisory | CRP | 22 hr | |
| Apr 10, 2:45 PM CDT | Fire Weather Watch | CRP | Bee, Goliad, Kleberg, Nueces, Refugio, San Patricio and 1 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.